Translator Disclaimer
15 March 2017 Nonsqueezing property of contact balls
Sheng-Fu Chiu
Duke Math. J. 166(4): 605-655 (15 March 2017). DOI: 10.1215/00127094-3715517

Abstract

In this paper we solve a contact nonsqueezing conjecture proposed by Eliashberg, Kim, and Polterovich. Let BR be the open ball of radius R in R2n, and let R2n×S1 be the prequantization space equipped with the standard contact structure. Following Tamarkin’s idea, we apply microlocal category methods to prove that if R and r satisfy 1πr2<πR2, then it is impossible to squeeze the contact ball BR×S1 into Br×S1 via compactly supported contact isotopies.

Citation

Download Citation

Sheng-Fu Chiu. "Nonsqueezing property of contact balls." Duke Math. J. 166 (4) 605 - 655, 15 March 2017. https://doi.org/10.1215/00127094-3715517

Information

Received: 9 June 2014; Revised: 19 May 2016; Published: 15 March 2017
First available in Project Euclid: 15 November 2016

zbMATH: 1372.53087
MathSciNet: MR3619302
Digital Object Identifier: 10.1215/00127094-3715517

Subjects:
Primary: 53D35

Keywords: contact topology , derived category , Equivariance , Lagrangian , microlocal , nonsqueezing , quantization , symplectic topology , triangulated category

Rights: Copyright © 2017 Duke University Press

JOURNAL ARTICLE
51 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.166 • No. 4 • 15 March 2017
Back to Top